MAUDE Adverse Event Report: STRYKER SPINE-US RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48061000
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a reliance t-handle was jamming outside the operating room.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.
 
Additional Manufacturer Narrative
The device was visually inspected, one of the two prongs of the locking mechanism on the handle is fractured off.The fractured piece was not returned.Device history records were reviewed for this lot, no relevant manufacturing issues were identiifed.The device was manufactured in 2010, over 11 years ago.Complaint history records were reviewed for this catalog number, no adverse trends were identiifed.It was reported via follow up communication that the handle would not completely attach to the shafts.The device ifu was reviewed: for instruments designed for re-use: - the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.- instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.The most likely cause of the reported event was determined to be due to the age of the device and normal use over time.Device is over 11 years old.
 
Event or Problem Description
It was reported that a reliance t-handle was jamming outside the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.

Brand Name
RELIANCE T HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14566795
Report Number0009617544-2022-00059
Device Sequence Number5723163
Product Code LXH
UDI-Device Identifier07613327263671
UDI-Public07613327263671
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48061000
Device Catalogue Number48061000
Device Lot Number109339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown